Alert archive / Nebraska / Special Weather Statements in 2018

Special Weather Statement, NWS Omaha, NE

August 2, 20184 counties in Nebraska

NWS Omaha, NE issued this special weather statement at Aug 2, 2018, 6:13 AM CDT for 4 counties in Nebraska. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2018, 6:13 AM CDT (11:13 UTC)
Expired
Aug 2, 2018, 6:45 AM CDT
In force
32 min
Issued by
NWS Omaha, NE

Counties Cedar County, NE, Cuming County, NE, Thurston County, NE, Wayne County, NE

The radar

The Sioux Falls radar (KFSD), 122 km from the middle of the area, began a volume at 11:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 11.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2018-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1818 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2018-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1818 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1680 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted.

908 
WWUS83 KOAX 021113
SPSOAX

Special Weather Statement
National Weather Service Omaha/Valley Nebraska
613 AM CDT THU AUG 2 2018
 
NEZ011-012-015-017-018-033-021145-
Thurston NE-Cedar NE-Pierce NE-Knox NE-Cuming NE-Wayne NE-
613 AM CDT THU AUG 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR WAYNE...NORTHERN CUMING...
NORTHEASTERN PIERCE...NORTHEASTERN KNOX...NORTHWESTERN THURSTON AND
CEDAR COUNTIES UNTIL 645 AM CDT...

At 612 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Lewis And Clark State Recreation Area, moving 
southeast at 30 mph. A second storm was located near Wayne, also 
moving southeast at 30 mph. 

Hail up to dime size and winds in excess of 30 mph will be possible 
with these storms.

Locations impacted include...
Wayne, Hartington, Wakefield, Bloomfield, Pender, Randolph, Emerson,
Walthill, Winnebago, Beemer, Wausa, Coleridge, Carroll, Wynot,
Laurel, Crofton, Pleasant Valley, Fordyce, Thurston and Belden.

LAT...LON 4285 9725 4268 9701 4227 9702 4228 9648
      4223 9640 4190 9678 4273 9785 4286 9761
TIME...MOT...LOC 1112Z 299DEG 27KT 4276 9765 

$$

MILLER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this special weather statement went out at Aug 2, 5:46 AM CDT, 27 minutes earlier.

Area forecast discussion, Aug 2, 5:46 AM CDT, 27 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
546 AM CDT Thu Aug 2 2018

.SHORT TERM...(Today through Saturday)
Issued at 300 AM CDT Thu Aug 2 2018

Weak surface cold front had pushed to near the southeast Nebraska
border at 07Z and is forecast to become stationary for a short
time this morning before starting to lift back northeast as a warm
front by this afternoon. Satellite loops show mid clouds
increasing over northeast Nebraska and short range models continue
to show some isolated convection developing there through early
Thursday morning. Rain chances diminish this afternoon with most
of the area coming into the warm sector as the front moves into
western Iowa and southeast South Dakota.

Hot and dry weather should then extend into Friday before another
chance of storms comes into the picture Friday night and Saturday
as shortwave troughs move into the central and northern plains.

.LONG TERM...(Saturday night through Wednesday)
Issued at 300 AM CDT Thu Aug 2 2018

Some lingering convection possible into Saturday evening before
drying out again through the day Sunday as main wave shifts
northeast toward the upper Great Lakes. Additional periods of
thunderstorms are then possible from late Sunday night into
Wednesday as pattern amplifies with western ridge axis building
into British Columbia and another series of shortwave troughs
move into the region in the west to northwest flow.

&&

.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 545 AM CDT Thu Aug 2 2018

Spotty SHRA and TSRA with MVFR conditions (possibly IFR visibility
in the stronger storms) could linger into mid morning, with KOFK
and KOMA the sites having the higher chances of seeing something.
VFR conditions then expected from about late morning onward.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...None.
IA...None.
&&

SHORT TERM...Fobert
LONG TERM...Fobert
AVIATION...Miller
Hazardous weather outlook, Aug 2, 3:58 AM CDT, 2 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
358 AM CDT Thu Aug 2 2018

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-022300-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
358 AM CDT Thu Aug 2 2018

This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.

.DAY ONE...Today and Tonight

Isolated thunderstorms are possible through mid morning from
parts of northeast into east central Nebraska and west central
Iowa.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Periods of thunderstorms are forecast from Friday night through
Wednesday, with the best chances favoring the evening and
overnight periods.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

Fobert

In the hours before

Special weather statement, Aug 2, 4:50 AM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
450 AM CDT THU AUG 2 2018

NEZ033-034-044-045-021015-
Burt NE-Washington NE-Cuming NE-Dodge NE-
450 AM CDT THU AUG 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BURT...SOUTHEASTERN
CUMING...WASHINGTON AND NORTHEASTERN DODGE COUNTIES UNTIL 515 AM
CDT...

At 449 AM CDT, Doppler radar was tracking isolated strong
thunderstorms from near Scribner to near Hooper, or 38 miles
northwest of Omaha, moving southeast at 40 mph.

Hail up to dime size and winds in excess of 30 mph will be possible
with some of these storms.

Locations impacted include...
Blair, West Point, Arlington, Fort Calhoun, Scribner, Hooper, Dodge,
Nickerson, Kennard, Snyder, Uehling, Winslow and Dead Timber State
Recreation Area.

LAT...LON 4146 9594 4140 9626 4175 9692 4194 9673
      4155 9609 4153 9608 4151 9605 4152 9603
      4150 9601 4148 9602 4147 9600
TIME...MOT...LOC 0949Z 301DEG 33KT 4166 9653

MILLER
Special weather statement, Aug 2, 5:01 AM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
501 AM CDT THU AUG 2 2018

NEZ045-021030-
Washington NE-
501 AM CDT THU AUG 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WASHINGTON COUNTY UNTIL
530 AM CDT...

At 501 AM CDT, Doppler radar was tracking a strong thunderstorm 6
miles northeast of Nickerson, or 29 miles northwest of Omaha, moving
southeast at 40 mph.

Hail up to nickel size and winds in excess of 30 mph will be
possible with this storm.

Locations impacted include...
Kennard.

LAT...LON 4156 9644 4168 9644 4164 9617 4143 9616
TIME...MOT...LOC 1001Z 303DEG 34KT 4159 9638

MILLER
Special weather statement, Aug 2, 6:13 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
613 AM CDT THU AUG 2 2018

NEZ011-012-015-017-018-033-021145-
Thurston NE-Cedar NE-Pierce NE-Knox NE-Cuming NE-Wayne NE-
613 AM CDT THU AUG 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR WAYNE...NORTHERN CUMING...
NORTHEASTERN PIERCE...NORTHEASTERN KNOX...NORTHWESTERN THURSTON AND
CEDAR COUNTIES UNTIL 645 AM CDT...

At 612 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Lewis And Clark State Recreation Area, moving
southeast at 30 mph. A second storm was located near Wayne, also
moving southeast at 30 mph.

Hail up to dime size and winds in excess of 30 mph will be possible
with these storms.

Locations impacted include...
Wayne, Hartington, Wakefield, Bloomfield, Pender, Randolph, Emerson,
Walthill, Winnebago, Beemer, Wausa, Coleridge, Carroll, Wynot,
Laurel, Crofton, Pleasant Valley, Fordyce, Thurston and Belden.

LAT...LON 4285 9725 4268 9701 4227 9702 4228 9648
      4223 9640 4190 9678 4273 9785 4286 9761
TIME...MOT...LOC 1112Z 299DEG 27KT 4276 9765

MILLER

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 4:50 AM CDTSpecial Weather StatementOAXWashington25 min
Aug 2, 5:01 AM CDTSpecial Weather StatementOAXWashington29 min
Aug 2, 6:45 AM CDTSpecial Weather StatementOAXCedar30 min

Nearby

Special Weather Statements in Nebraska, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.